Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

So, another Accutane log! As well as doing this for the benefit of others, I'm also doing this for myself to ask questions about weird things that are happening to me and other 'stuff'.

Your help is really appreciated.

Information

Gender: Male

Age: 15

Severity of Acne: Not extremely severe, but my dermatologist described it as 'particularly bad'. I've been told it's non-scarring, and I've only ever got one cyst in my life (and that's three years I've had acne). It seems to go up most of my cheeks, and it's bad on the chin. I have it on my forehead, back and only one or two spots on my chest. The face is definitely the worst area.

Please excuse the boring first few days!

Day 1 Friday 25th September 2009

Took 30 mg of Accutane straight after a full dinner. Nothing to report, still feel the same. Put on Sudocrem before I went to bed.

Day 2 Saturday 26th September 2009

Woke up and applied moisturiser. Was going out early so I applied a concealer, yes, I'm a guy — but I have to cover it somehow. Any other guys put on a bit of 'make-up'? I hate calling it that. Concealer it is! Again, I took 30 mg of the Isotretoin about thirty minutes after I had dinner. Saw District-9 today? What does anyone else think? Washed my face with a simple foaming wash and applied Sudocrem.

On a sidenote, does anyone know how to pronounce 'Isotretoin' properly? I would say EYE-SO-TRET-OINE, but then I thought is it EYE-SO-TRET-OWIN?

Day 3 Sunday 27th September 2009

Sadly, feel no effect. Same ol' 30 mg after dinner, and wash and Sudocrem before bed.

Day 4 Monday 28th September 2009

OK, my neck is starting to feel quite dry and my lips aren't as moist as usual. They would be worse if I hadn't been applying Carmex so often even though they weren't dry. People kept saying my nose was really shiny... and when I touched it there was so much oil on it. Anyone experience this before? I thought it was supposed to decrease oil production! The spots on my chin seemed dryer and flaky. Took the same 30 mg dose after dinner.

Day 5 Tuesday 29th September 2009

Woke up, showered and washed and then moisturised. Was going to school so concealer was definitely necessary. The pain in the ass now is that the spots become flaky and it makes it obvious that I'm wearing a concealer. EDIT: My spots seem redder and a bit larger but I couldn't say that I have more. First time someone has commented by saying 'Are you wearing make-up?' I make sure to keep the concealer off as often as possible and now walk around the house with Sudocrem on.

So that's it so far. What do you think?

Thanks,

Ed.

Edited by Simplified

Share this post


Link to post
Share on other sites

Hey Ed!

I definitely know what the oily/flaky thing is like! I'm currently on day 11, and my forehead still gets incredibly shiny even though it's peeling like crazy - it's so odd!

Sounds like you're making good progress so far - have you had an initial breakout? If you haven't, I'll be crossing my fingers that you won't:)

Keep posting!

-Sara

Share this post


Link to post
Share on other sites

Day 6 30th September 2009

Uh... was rushing up a hill to my school (power walking) and now I have really bad muscle and joint pains in my legs. My arms are also really sore. Still have the oily nose thing. Spots aren't really worse than yesterday except maybe the fact that I have three filled with pus, and normally it's more painful ones that aren't cysts but look very red. Took off concealer and put on Sudocrem and went to bed when I came home, I feel MUCH more tired than usual.

The day is still to be continued...

Share this post


Link to post
Share on other sites

Hey ya!

Ok, I dont want to worry you but............I used to apply Sudocreme, it used to take the redness away etc........when I told my Dermatologist he nearly HIT THE ROOF! He says IT IS THE WORST THING YOU CAN PUT ON YOUR SKIN AS SUDOCREM WILL CLOG YOUR PORES EVEN MORE!

He totally knows what he is talking about too, MY DERM IS THE CREME DE LA CREME HERE IN LONDON! SO PLEASE......................stop using the Sudocrem, just use a simple, gentle cleanser and moisturizer like Cetaphil Gentle Cleanser & E45 or Doublebase (which is what my derm perscribed me with)

*HUGS* hold in there hon, Im on Day 9 and sufering the HIGHS and Lows of IB :wacko:

Share this post


Link to post
Share on other sites

Thanks a million for that advice. Seriously! I'm just using this as a cleanser. My dermatologist said that all these cleansers that claim to prevent acne and all that are useless and a simple (as in literally, simple, not the Simple brand) wash is all I need. Are there huge benefits to Cetaphil? I presume it's something similar.

I already use E45, but have never heard of Doublebase. From what I've read it's a moisturising shower gel that's also used as a moisturiser outside of the shower/bath.

Is there anything I can use that 'acts' on the spot, like Sudocrem, that doesn't have any negative effects? Benozyl Peroxide is obviously out of the question. Anything that as you say, makes them less red?

Thanks again for that tip.

Uh I feel so tired and my arms and legs are still killing me!

—Ed.

Hey ya!

Ok, I dont want to worry you but............I used to apply Sudocreme, it used to take the redness away etc........when I told my Dermatologist he nearly HIT THE ROOF! He says IT IS THE WORST THING YOU CAN PUT ON YOUR SKIN AS SUDOCREM WILL CLOG YOUR PORES EVEN MORE!

He totally knows what he is talking about too, MY DERM IS THE CREME DE LA CREME HERE IN LONDON! SO PLEASE......................stop using the Sudocrem, just use a simple, gentle cleanser and moisturizer like Cetaphil Gentle Cleanser & E45 or Doublebase (which is what my derm perscribed me with)

*HUGS* hold in there hon, Im on Day 9 and sufering the HIGHS and Lows of IB :wacko:

Share this post


Link to post
Share on other sites

Continuation of Day 6 30th September 2009

Took 30 mg after dinner. Went to bed without anything on my face but a bit of E45 moisturiser.

Day 7 1st October 2009

Woke up to dry nostrils and chapped lips. Carmex helped my lips but the Vaseline felt weird in the nose! My arm was still really sore today but my legs seemed OK until about half way through when they started to pain me. Along with feeling hot, sore and tired, I got a headache and left school. Oh, and everyone was telling me that I had a bald patch on my head. Parents think I'm being dramatic which is very annoying. As well as that they told me that the bald patch is very small, but I can't see it. Took 30 mg after dinner and expect to go to bed with just moisturiser as normal.

What are your thoughts?

—Ed.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×